Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS Midland/Odessa, TX

May 23, 2013Brewster County, Jeff Davis County, Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 23, 2013, 4:22 PM CDT for Brewster County, Jeff Davis County, Pecos County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2013, 4:22 PM CDT (21:22 UTC)
Expired
May 23, 2013, 5:15 PM CDT
In force
53 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Brewster County, TX, Jeff Davis County, TX, Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 180 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:03 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WUUS54 KMAF 232122
SVRMAF
TXC043-243-371-232215-
/O.NEW.KMAF.SV.W.0033.130523T2122Z-130523T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT THU MAY 23 2013

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
  NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
  EXTREME EAST CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 515 PM CDT

* AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  HOVEY...OR 23 MILES NORTHEAST OF ALPINE...MOVING SOUTHEAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  HOVEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR WEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST NEW MEXICO AND
SOUTHWESTERN TEXAS.

&&

LAT...LON 3070 10305 3036 10331 3058 10356 3079 10344
TIME...MOT...LOC 2122Z 294DEG 12KT 3062 10340

$$

05
1 follow-up statement
236 
WWUS54 KMAF 232151
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 PM CDT THU MAY 23 2013

TXC243-232159-
/O.CAN.KMAF.SV.W.0033.000000T0000Z-130523T2215Z/
JEFF DAVIS TX-
451 PM CDT THU MAY 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL JEFF
DAVIS COUNTY IS CANCELLED...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED
SOUTHEAST OF JEFF DAVIS COUNTY. THEREFORE THE SEVERE THUNDERSTORM
WARNING IS CANCELLED FOR EXTREME EAST CENTRAL JEFF DAVIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR WEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST NEW MEXICO AND
SOUTHWESTERN TEXAS.

&&

LAT...LON 3076 10330 3070 10305 3036 10331 3057 10355
TIME...MOT...LOC 2149Z 293DEG 13KT 3056 10332

$$

TXC043-371-232215-
/O.CON.KMAF.SV.W.0033.000000T0000Z-130523T2215Z/
PECOS TX-BREWSTER TX-
451 PM CDT THU MAY 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR HOVEY...OR ABOUT 24 MILES NORTHEAST OF ALPINE...MOVING
SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WAS CROSSING HIGHWAY 67 ON 
THE COUNTY LINE BETWEEN PECOS AND BREWSTER COUNTIES.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
NORTH CENTRAL BREWSTER COUNTY AND WEST CENTRAL PECOS COUNTY INCLUDING
HOVEY AND HIGHWAY 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3076 10330 3070 10305 3036 10331 3057 10355
TIME...MOT...LOC 2149Z 293DEG 13KT 3056 10332

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:22 PM CDT, 2 hours earlier.

Area forecast discussion, May 23, 2:22 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT THU MAY 23 2013

.DISCUSSION...

A MOIST AND UNSTABLE ENVIRONMENT IS TAKING SHAPE THIS AFTERNOON WITH
DEWPOINTS IN THE 50S AND 60S AND CAPE VALUES IN EXCESS OF 3 KJ/KG
ACROSS AREAS EAST OF A DRYLINE LOCATED ACROSS THE PERMIAN BASIN AND
TRANS PECOS. CONVECTION HAS ALREADY DEVELOPED ACROSS THE DAVIS
MOUNTAINS AND SOUTHEAST NEW MEXICO AND IT IS EXPECTED TO CONTINUE
TO DEVELOP AND EXPAND IN COVERAGE ACROSS THE CWA. MID LEVEL LIFT IS
PRESENT WITH GOOD OMEGA VALUES AND A SHORTWAVE MOVING NEAR THE
AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING WITH THE GOOD MOISTURE...LIFT AND INSTABILITY PRESENT. A
TORNADO WATCH AND SEVERE THUNDERSTORM WATCH ARE IN EFFECT UNTIL 10
PM CDT. THE SOMEWHAT MODEST SHEAR VALUES WOULD BE THE ONLY
PROHIBITING FACTOR KEEPING STORMS FROM REACHING SEVERE LEVELS.
MODELS INDICATE A POSSIBLE MCS DEVELOPING NEAR CHILDRESS TX LATE
THIS EVENING AND MOVING SOUTHWARD DURING THE OVERNIGHT HOURS. THE
STORM COMPLEX MAY IMPACT THE NORTHEAST PERMIAN BASIN DURING THE
EARLY MORNING HOURS ON FRIDAY BUT THIS MAY CHANGE AS NEW MODEL
DATA COMES IN THIS EVENING.

EXPECT MORE STORMS TO DEVELOP DURING THE DAY FRIDAY AS LOW LEVEL
MOISTURE WILL REMAIN PLENTIFUL AND UPPER LIFT WILL REMAIN OVER THE
AREA BUT UNCERTAINTY REMAINS AS TO WHERE THE CONVECTION WILL
DEVELOP.  LAPSE RATES...CAPE AND SHEAR APPEAR TO BE LESS IMPRESSIVE
SO DO NOT EXPECT MUCH IF ANY IN TERMS OF SEVERE THUNDERSTORMS.
PWATS REMAIN ABOVE 1 INCH THROUGH MUCH OF THE DAY FRIDAY SO HEAVY
RAIN WILL BE THE BIGGEST CONCERN WITH THE CONVECTION.  KEPT RAIN AND
STORMS IN THE FORECAST FOR SATURDAY WITH MID LEVEL LIFT NEAR THE
AREA AND LOW LEVEL MOISTURE STILL PRESENT.  THE RAIN COOLED AIR AND
INCREASED CLOUD COVER IS EXPECTED TO KEEP DAYTIME HIGHS FOR FRIDAY
AND SATURDAY SLIGHTLY BELOW NORMAL VALUES.  RAIN CHANCES DECREASE
FOR SUNDAY AS THE SHORTWAVES MOVE EAST OF THE AREA.

DURING THE EARLY PART OF NEXT WEEK...AN UPPER LEVEL TROUGH WILL
REMAIN ACROSS THE WESTERN CONUS LEAVING THE REGION IN SOUTHWEST FLOW
ALOFT.  A DRYLINE WILL BE PRESENT DURING THE AFTERNOON HOURS SO
STORMS WILL REMAIN A SLIGHT POSSIBILITY.  THE UPPER TROUGH WILL MOVE
EASTWARD DURING MID WEEK WITH THUNDERSTORM CHANCES BECOMING MORE
POSSIBLE DUE TO INCREASING UPPER LIFT AND LOW LEVEL MOISTURE.
DECREASING HEIGHTS WITH THE APPROACH OF THE UPPER TROUGH WILL KEEP
TEMPERATURES FROM GETTING TOO HOT NEXT WEEK.  MORNING LOWS ARE
EXPECTED TO STAY ON THE WARM SIDE DUE TO THE PRESENCE OF GOOD LOW
LEVEL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 68  85  68  84  /  50  30  40  20
BIG SPRING TX              69  86  69  85  /  50  30  40  20
CARLSBAD NM                69  90  65  92  /  20  20  20  20
DRYDEN TX                  74  87  69  88  /  30  30  30  20
FORT STOCKTON TX           69  87  67  86  /  50  30  30  20
GUADALUPE PASS TX          63  84  61  87  /  20  20  20  20
HOBBS NM                   67  87  64  86  /  40  30  30  20
MARFA TX                   57  81  57  85  /  50  30  20  20
MIDLAND INTL AIRPORT TX    69  85  69  84  /  40  30  40  20
ODESSA TX                  70  84  69  85  /  40  30  40  20
WINK TX                    71  86  69  93  /  40  30  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

05/80
Hazardous weather outlook, May 23, 1:41 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CDT THU MAY 23 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
141 PM CDT THU MAY 23 2013 /1241 PM MDT THU MAY 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLY ACROSS SOUTHWEST TEXAS AND SOUTHEAST
NEW MEXICO THROUGH THE EVENING. SOME STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS GENERALLY ALONG AND NORTH OF
INTERSTATE 20 FROM WINK EASTWARD. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE OVER THE NORTHERN PERMIAN BASIN INTO THE LOW
ROLLING PLAINS. SOME STORMS IN THIS AREA WILL BE CAPABLE OF
PRODUCING GOLFBALL TO BASEBALL SIZED HAIL...WIND GUSTS IN EXCESS
OF 65 MPH AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. THOUGH SOME STORMS
COULD BE STRONG...PARTICULARLY SATURDAY...THOUGH ORGANIZED SEVERE
WEATHER IS NOT CURRENTLY EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

In the hours before

Special weather statement, May 23, 3:40 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 PM CDT THU MAY 23 2013

TXZ079-080-232130-
PRESIDIO VALLEY-MARFA PLATEAU-
340 PM CDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL PRESIDIO COUNTY UNTIL 430 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER PRESIDIO AT 340 PM CDT...
MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS TO 50 MPH...DEADLY CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR WEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST NEW MEXICO AND
SOUTHWESTERN TEXAS.

&&

LAT...LON 2974 10438 2965 10408 2951 10426 2952 10430
      2951 10434 2952 10435 2954 10437 2954 10439
      2958 10441 2960 10446
TIME...MOT...LOC 2040Z 225DEG 12KT 2954 10439
Local storm report, May 23, 3:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 PM CDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             LAKEWOOD                32.62N 104.35W
05/23/2013  M1.75 INCH       EDDY               NM   TRAINED SPOTTER

&&

AKL
Special weather statement, May 23, 3:48 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT THU MAY 23 2013

NMZ028-232115-
EDDY COUNTY PLAINS-
248 PM MDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING SOUTHEASTERN EDDY COUNTY UNTIL 315 PM MDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN EDDY
COUNTY AT 248 PM MDT...MOVING EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR WEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEAST NEW MEXICO AND
SOUTHWESTERN TEXAS.

&&

LAT...LON 3224 10375 3201 10373 3202 10410 3220 10411
TIME...MOT...LOC 2048Z 267DEG 13KT 3211 10400
Special weather statement, May 23, 4:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT THU MAY 23 2013

TXZ080-232215-
MARFA PLATEAU-
418 PM CDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PRESIDIO COUNTY UNTIL 515 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PRESIDIO COUNTY AT 419
PM CDT...MOVING NORTH AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO NICKEL SIZE HAIL AND STRONG WINDS TO 55 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR WEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST NEW MEXICO AND
SOUTHWESTERN TEXAS.

&&

LAT...LON 3011 10424 3016 10416 3002 10395 2980 10410
      2985 10424
TIME...MOT...LOC 2119Z 178DEG 13KT 2988 10416
Special weather statement, May 23, 4:20 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 PM CDT THU MAY 23 2013

NMZ028-034-TXZ059-232145-
LOVING-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-
320 PM MDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING NORTHERN LOVING...SOUTH CENTRAL LEA AND SOUTHEASTERN EDDY
COUNTIES UNTIL 345 PM MDT/445 PM CDT/...

AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHWESTERN
LEA COUNTY AT 320 PM MDT/420 PM CDT/...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY
EVENING/1000 PM CDT THURSDAY EVENING/ FOR WEST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY
EVENING/1000 PM CDT THURSDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND
SOUTHWESTERN TEXAS.

&&

LAT...LON 3230 10351 3197 10333 3188 10378 3212 10388
TIME...MOT...LOC 2120Z 243DEG 27KT 3202 10368
Local storm report, May 23, 4:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 PM CDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             2 N LAKEWOOD            32.65N 104.35W
05/23/2013  M0.75 INCH       EDDY               NM   TRAINED SPOTTER

            MELTED HAIL OBSERVED AT 405 PM CDT FROM STORM THAT PASSED
            EARLIER.

&&

GREGORY.MURDOCH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:13 PM CDTSpecial Weather StatementMAFReeves32 min
May 23, 2:45 PM CDTSevere Thunderstorm WarningMAFReeves60 min
May 23, 2:52 PM CDTSevere Thunderstorm WarningMAFCulberson53 min
May 23, 3:07 PM CDTSpecial Weather StatementMAFPresidio38 min
May 23, 3:40 PM CDTSpecial Weather StatementMAFPresidio50 min
May 23, 3:48 PM CDTSpecial Weather StatementMAFLoving27 min
May 23, 3:50 PM CDTSevere Thunderstorm WarningMAFPecos55 min
May 23, 3:58 PM CDTSevere Thunderstorm WarningMAFPresidio62 min
May 23, 4:14 PM CDTFlash Flood WarningMAFPecos3 hr
May 23, 4:18 PM CDTSpecial Weather StatementMAFPresidio57 min
May 23, 4:20 PM CDTSpecial Weather StatementMAFLoving25 min
May 23, 4:23 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Winkler67 min
May 23, 4:32 PM CDTSevere Thunderstorm WarningMAFCulberson58 min
May 23, 4:35 PM CDTSpecial Weather StatementMAFLoving25 min
May 23, 4:39 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves66 min
May 23, 4:45 PM CDTSpecial Weather StatementMAF30 min
May 23, 4:55 PM CDTSevere Thunderstorm WarningMAFPresidio65 min
May 23, 4:58 PM CDTSevere Thunderstorm WarningMAFAndrews, Winkler62 min
May 23, 5:00 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
May 23, 5:06 PM CDTSpecial Weather StatementMAF54 min
May 23, 5:19 PM CDTSevere Thunderstorm WarningMAFAndrews56 min
May 23, 5:21 PM CDTSevere Thunderstorm WarningMAFPecos54 min
May 23, 5:29 PM CDTSevere Thunderstorm WarningMAFBrewster61 min
May 23, 5:35 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin55 min
May 23, 5:35 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio55 min
May 23, 5:43 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry62 min
May 23, 5:56 PM CDTSevere Thunderstorm WarningMAFBrewster64 min
May 23, 6:07 PM CDTSpecial Weather StatementMAFJeff Davis53 min
May 23, 6:12 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry63 min
May 23, 6:41 PM CDTTornado WarningMAFBrewster, Pecos34 min
May 23, 6:56 PM CDTTornado WarningMAFBrewster, Jeff Davis, Pecos34 min
May 23, 6:58 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.